Alert archive / Georgia / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 158, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 24, 2018, 3:19 PM EDT for Towns County, Union County, Georgia. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2018, 3:19 PM EDT (19:19 UTC)
- Expired
- Jun 24, 2018, 4:00 PM EDT
- In force
- 41 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Towns County, GA, Union County, GA
The radar
The Greer radar (KGSP), 139 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 3:38 PM EDT | TSTM WND DMG | 3 Wsw Young Harris, GA | SEVERAL TREES REPORTED DOWN ON HWY 515 EAST OF BLAIRSVILLE. |
| Jun 24, 3:40 PM EDT | TSTM WND DMG | 1 Nnw Young Harris, GA | A COUPLE OF TREES WERE REPORTED DOWN ON HWY 66 NORTHWEST OF YOUNG HARRIS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.3 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1582 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 862 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
788
WUUS52 KFFC 241919
SVRFFC
GAC281-291-242000-
/O.NEW.KFFC.SV.W.0158.180624T1919Z-180624T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
319 PM EDT SUN JUN 24 2018
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Towns County in northeastern Georgia...
Northern Union County in north central Georgia...
* Until 400 PM EDT.
* At 318 PM EDT, a severe thunderstorm was located near Blairsville,
moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Hiawassee, Blairsville, Young Harris, Blue Mountain Shelter,
Brasstown Bald, Gumlog, Nottely Dam, Ivy Log, Titus, Mountain
Scene, Track Rock, Tate City, Macedonia, Plum Orchard Gap Shelter
and Alexanders Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3495 8355 3494 8360 3492 8359 3491 8363
3490 8363 3488 8366 3483 8366 3482 8365
3479 8370 3480 8373 3479 8377 3486 8413
3488 8411 3489 8412 3499 8408 3499 8355
TIME...MOT...LOC 1918Z 286DEG 28KT 3492 8400
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
217
WWUS52 KFFC 241948
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
348 PM EDT SUN JUN 24 2018
GAC281-291-242000-
/O.CON.KFFC.SV.W.0158.000000T0000Z-180624T2000Z/
Towns GA-Union GA-
348 PM EDT SUN JUN 24 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR TOWNS AND NORTHEASTERN UNION COUNTIES...
At 347 PM EDT, a severe thunderstorm was located over Brasstown Bald,
or near Hiawassee, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Hiawassee, Young Harris, Blue Mountain Shelter, Brasstown Bald, Track
Rock, Tate City, Macedonia, Plum Orchard Gap Shelter, Titus, Mountain
Scene and Alexanders Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3495 8355 3494 8360 3492 8359 3491 8363
3490 8363 3488 8366 3483 8366 3482 8365
3479 8370 3480 8373 3479 8377 3482 8395
3486 8393 3499 8388 3499 8355
TIME...MOT...LOC 1947Z 295DEG 27KT 3485 8378
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 1:55 PM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jun 24, 1:55 PM EDT, 1 hour 24 minutes before
Area Forecast Discussion...Update for Aviation National Weather Service Peachtree City GA 155 PM EDT Sun Jun 24 2018 .Update... No changes to the forecast. 41 .PREV DISCUSSION... /Issued 411 AM EDT Sun Jun 24 2018/ SHORT TERM /Today through Monday/... Zonal upper level flow will persist through today but the upper level ridge beginning to build back in across the region Monday. This upper level ridge begins to take shape tonight...strengthening and becoming centered over Central AL through 00z Tue. This will turn that zonal flow into more northwesterly flow by Monday evening. Impulses moving through the upper flow will continue to produce diurnally driven showers and thunderstorms Today and Monday...but seeing a slight diminishing trend in coverage in the short term. Only looking for isolated coverage with storms Today and Monday but can not rule out a storm or two becoming severe both days. Temperatures are expected to be fairly warm today and Monday with heat index values across east central GA range from 100 to 106. Have issued a heat advisory for the majority of east central GA today and will monitor conditions for Monday to see if another one will be needed tomorrow. 01 LONG TERM /Monday Night through Saturday/... Long term portion begins with continued subdued pops across the area as mid level 590 DM high across the area remains the main feature keeping pops at a minimum. Looking at low end chance pops for Tue afternoon but things will begin to change into Wed. A shortwave trough moving through the Ohio Valley will suppress high to the southwest and allow for some energy to move across northern sections of the forecast area at time of peak heating Wed afternoon. Plenty of moisture to work with as we see precipitable water at an inch and a half to an inch and three quarters. Throw in a cold pool aloft associated with aforementioned shortwave and we should have no problem seeing likely pops across the northern tier. For the remainder of the long term period, mid level high will try to work its way back into the area but will not be nearly as firmly entrenched. On the southern periphery of this feature, moisture from the tropics will advect in and despite a lack of any large scale forcing, should see increased pops through the end of the week, especially for the southern tier. Could certainly make a case for likely pops for a few of the days toward the end of the period but for now have capped at 50 percent. Seasonal to slightly warmer than normal temps will be replaced by below normal values by Sun with increased clouds and rain chances. Deese && .AVIATION... 18Z Update... Should be mostly vfr this afternoon with sct-bkn040-050. Some thunderstorms starting to develop and have included a tempo in the northern taf sites. Will have to see how the development goes for the rest of the afternoon and evening. Expect storms to diminish later this evening. Winds should remain on the west side...occasionally gusty this afternoon. Expecting a repeat of this pattern for Monday. //ATL Confidence...18Z Update... Medium to High confidence for all elements 41 && .PRELIMINARY POINT TEMPS/POPS... Athens 93 73 94 73 / 20 20 30 20 Atlanta 91 75 92 75 / 30 20 30 10 Blairsville 85 67 86 67 / 30 20 30 20 Cartersville 90 72 92 72 / 30 20 30 10 Columbus 94 76 96 76 / 20 10 30 10 Gainesville 90 73 91 73 / 20 20 30 20 Macon 94 75 96 74 / 20 20 30 20 Rome 90 72 92 72 / 30 20 30 10 Peachtree City 92 73 93 73 / 20 20 30 10 Vidalia 97 76 95 76 / 20 20 40 20 && .FFC WATCHES/WARNINGS/ADVISORIES... Heat Advisory from noon today to 8 PM EDT this evening for the following zones: Emanuel...Glascock...Jefferson...Johnson... Laurens...Montgomery...Telfair...Toombs...Treutlen...Warren... Washington...Wheeler. && SHORT TERM...41 LONG TERM....Deese AVIATION...41
Hazardous weather outlook, Jun 24, 5:26 AM EDT, 9 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 526 AM EDT Sun Jun 24 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-250930- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 526 AM EDT Sun Jun 24 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... ...Heat Advisory In Effect For East Central Georgia... Hot temperatures combined with high moisture values will result in heat indices around 105 degrees this afternoon. Please see the latest heat advisory product issued by this office for further details. Isolated to scattered thunderstorms are expected across north and central Georgia this afternoon. Isolated storms will be strong to severe,with the main hazards damaging winds, frequent lightning, and isolated flooding from heavy rainfall. .DAYS TWO THROUGH SEVEN...Monday through Saturday... There is a chance of thunderstorms everyday for the next week, mainly during the afternoon and evening hours. A few storms could be strong to severe each day with gusty winds, frequent lightning and isolated flooding from heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Local storm report, Jun 24, 10:22 AM EDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1022 AM EDT SUN JUN 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND DMG 2 N KENWOOD 32.54N 84.91W
06/22/2018 MUSCOGEE GA SOCIAL MEDIA
SOCIAL MEDIA REPORT OF A LARGE TREE BLOWN OVER IN THE
HEARTHSTONE SUBDIVISION OF NORTH COLUMBUS. THE TREE FELL
ON A CARPORT WITH A VEHICLE UNDERNEITH AND CAUSE
MODERATE STRUCTURAL DAMAGE TO THE HOME.
&&
EVENT NUMBER FFC1800417
THIEMLocal storm report, Jun 24, 10:36 AM EDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1036 AM EDT SUN JUN 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG 2 NW LAGRANGE 33.05N 85.05W
06/22/2018 TROUP GA SOCIAL MEDIA
REPORTS VIA TWITTER SHOW MULTIPLE LARGE SOFTWOOD TREES
SNAPPED AT THE BASE IN THE AREA OF LAGRANGE COLLEGE.
&&
EVENT NUMBER FFC1800418
THIEMLocal storm report, Jun 24, 12:39 PM EDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1239 PM EDT SUN JUN 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG 2 SE KENWOOD 33.49N 84.41W
06/22/2018 FAYETTE GA PUBLIC
PUBLIC REPORTED 4 TREES BROKEN OFF 15-30 FEET ABOVE
GROUND, ALL BLOWN OVER IN THE SAME DIRECTION, ON CORINTH
RD IN FAR EASTERN FAYETTE CO
&&
EVENT NUMBER FFC1800419
THIEMLocal storm report, Jun 24, 12:48 PM EDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1248 PM EDT SUN JUN 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM TSTM WND DMG STONE MOUNTAIN 33.81N 84.17W
06/22/2018 DEKALB GA BROADCAST MEDIA
TREE WAS BLOWN OVER ONTO A RESIDENCE IN STONE MOUNTAIN.
&&
EVENT NUMBER FFC1800420
THIEMSpecial weather statement, Jun 24, 2:49 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
249 PM EDT SUN JUN 24 2018
GAZ006-008-009-241930-
Union GA-Towns GA-Fannin GA-
249 PM EDT SUN JUN 24 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN UNION...NORTHWESTERN
TOWNS AND NORTHEASTERN FANNIN COUNTIES UNTIL 330 PM EDT...
At 248 PM EDT...a strong thunderstorm was near Hot House, or near
Ducktown...moving east at 25 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
cloud to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Blairsville, Hemp, Mineral Bluff, Gumlog, Nottely Dam, Ivy Log,
Loving, Jones Creek, Epworth, Alexanders Mill, Culberson and
Copperhill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3479 8397 3496 8444 3499 8443 3499 8386
TIME...MOT...LOC 1848Z 288DEG 23KT 3502 8431
HAIL...0.75IN
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 4:23 AM EDT | Heat Advisory | FFC | Emanuel, Glascock, Jefferson, Johnson, Laurens, Montgomery and 6 more | 16 hr |
| Jun 24, 2:49 PM EDT | Special Weather Statement | FFC | Union | 41 min |
| Jun 24, 3:59 PM EDT | Special Weather Statement | FFC | Towns | 31 min |
| Jun 24, 4:41 PM EDT | Special Weather Statement | FFC | Morgan | 34 min |
| Jun 24, 4:48 PM EDT | Special Weather Statement | FFC | DeKalb | 27 min |
| Jun 24, 5:49 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer, Murray, Union, Whitfield | 41 min |
| Jun 24, 6:29 PM EDT | Special Weather Statement | FFC | Fannin, Gilmer, Lumpkin, Towns, Union | 46 min |
| Jun 24, 6:43 PM EDT | Special Weather Statement | FFC | Newton, Rockdale | 32 min |
| Jun 24, 7:07 PM EDT | Special Weather Statement | FFC | Lumpkin | 38 min |
| Jun 24, 7:13 PM EDT | Special Weather Statement | FFC | Newton, Rockdale | 32 min |
| Jun 24, 7:45 PM EDT | Special Weather Statement | FFC | Henry, Jasper, Morgan, Newton | 45 min |
| Jun 24, 7:57 PM EDT | Special Weather Statement | FFC | Taliaferro, Warren | 33 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.